Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 43, NWS Morristown, TN

May 26, 2000Bledsoe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2000, 9:54 PM CDT for Bledsoe County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2000, 9:54 PM CDT (02:54 UTC)
Expired
May 26, 2000, 10:30 PM CDT
In force
36 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Bledsoe County, TN

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
1.5
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS54 KMRX 270255
SVRMRX
TNC007-270330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
954 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLEDSOE COUNTY IN EASTERN TENNESSEE

* UNTIL 1030 PM CDT

* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF MOUNT CREST...OR 13 MILES
  NORTHWEST OF PIKEVILLE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT CREST AROUND 1005 PM CDT
  PIKEVILLE AROUND 1010 PM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

SEEK A STURDY SHELTER IMMEDIATELY

$$

GH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:45 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 26, 6:45 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
745 PM EDT FRI MAY 26 2000

CONVECTIVE COMPLEX UNDERWAY OVER MIDDLE TN AND S CENTRAL KY.
DPS IN THE LOWER 70S S OF WARM FRONT GETTING DRAW INTO
SYSTEM. MOST OF MRX CWA ON DRIER...COOLER SIDE OF WARM FRONT.
THICKNESS PACKING BACK TO JUST NORTH OF MRX WITH DIFFLUENCE
OVERHEAD. EXPECT COMPLEX TO CONTINUE AND MOVE INTO MRX THOUGH
WEAKENING AS IT COMES. RUC NOT HANDLING THIS WELL WHILE 26/18Z
MESOETA GOING A GOOD JOB WITH IT. LATEST LAMP DATA ALSO SUPPORTS
CONVECTION. WILL NEED TO UPDATE TO INCLUDE LOW CHC POPS S AND LIKELY
POPS N FOR TONIGHT PERIOD. TEMPS AND FOG IN CURRENT FORECAST LOOK
GOOD.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

SON

In the hours before

Special weather statement, May 26, 8:20 PM CDT, 1 hour 34 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-270600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 PM EDT FRI MAY 26 2000

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM EDT (100
AM CDT) FOR MOST OF MIDDLE AND EAST TENNESSEE...SOUTHEAST KENTUCKY
AND EXTREME SOUTHWEST VIRGINIA...

A THUNDERSTORM COMPLEX WILL CONTINUE TO DEVELOP OVER MIDDLE TENNESSEE
AND SOUTH CENTRAL KENTUCKY EARLY TONIGHT. THESE STORMS WILL MOVE
RAPIDLY TO THE EAST AT 45 MPH. THIS ACTIVITY HAS A HISTORY OF
PRODUCING DAMAGING WINDS. CONDITIONS ARE MOST FAVORABLE FOR INTENSE
THUNDERSTORMS ALONG AND WEST OF THE CUMBERLAND PLATEAU. SEVERE
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HAIL UP TO
TWO INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 80 MPH.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO
STATIONS...OR CABLE TELEVISION FOR THE LATEST STATEMENTS.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:53 PM CDTSevere Thunderstorm WarningMRXMorgan, Scott52 min
May 27, 6:35 PM CDTSevere Thunderstorm WarningMRXAnderson, Roane40 min
May 27, 6:35 PM CDTSevere Thunderstorm WarningMRXCampbell40 min
May 27, 6:39 PM CDTSevere Thunderstorm WarningMRXHamilton36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.